Alert archive / Georgia / Small Craft Advisories in 2012

Small Craft Advisory 50, NWS Charleston, SC

September 23, 2012

NWS Charleston, SC issued this small craft advisory at Sep 23, 2012, 3:05 PM EDT. It took effect at Sep 24, 2012, 12:00 PM EDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Sep 23, 2012, 3:05 PM EDT (19:05 UTC)
In effect from
Sep 24, 2012, 12:00 PM EDT
Expired
Sep 25, 2012, 6:07 PM EDT
In force
30 hr
Issued by
NWS Charleston, SC

The text

As transmitted, in the capitals the NWS used until 2016.

036 
WHUS72 KCHS 231905
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
305 PM EDT SUN SEP 23 2012

AMZ374-240400-
/O.NEW.KCHS.SC.Y.0050.120924T1500Z-120925T1800Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
305 PM EDT SUN SEP 23 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM MONDAY TO 2 PM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM MONDAY TO 2 PM EDT
TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
9 follow-up statements
179 
WHUS72 KCHS 240157
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
957 PM EDT SUN SEP 23 2012

AMZ374-241000-
/O.CON.KCHS.SC.Y.0050.120924T1500Z-120925T1800Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
957 PM EDT SUN SEP 23 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM MONDAY TO
2 PM EDT TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM MONDAY TO
2 PM EDT TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
677 
WHUS72 KCHS 240742
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
342 AM EDT MON SEP 24 2012

AMZ374-241545-
/O.EXT.KCHS.SC.Y.0050.120924T1600Z-120925T1800Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
342 AM EDT MON SEP 24 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 2 PM EDT
TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO 2 PM
EDT TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
779 
WHUS72 KCHS 241422
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1022 AM EDT MON SEP 24 2012

AMZ374-242230-
/O.CON.KCHS.SC.Y.0050.120924T1600Z-120925T1800Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1022 AM EDT MON SEP 24 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
314 
WHUS72 KCHS 241920
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
320 PM EDT MON SEP 24 2012

AMZ374-250330-
/O.CON.KCHS.SC.Y.0050.000000T0000Z-120925T1800Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
320 PM EDT MON SEP 24 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
654 
WHUS72 KCHS 250210
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1010 PM EDT MON SEP 24 2012

AMZ374-251015-
/O.CON.KCHS.SC.Y.0050.000000T0000Z-120925T1800Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1010 PM EDT MON SEP 24 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
157 
WHUS72 KCHS 250715
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
315 AM EDT TUE SEP 25 2012

AMZ374-251600-
/O.EXT.KCHS.SC.Y.0050.000000T0000Z-120925T2100Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
315 AM EDT TUE SEP 25 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
975 
WHUS72 KCHS 251423
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1023 AM EDT TUE SEP 25 2012

AMZ374-252100-
/O.CON.KCHS.SC.Y.0050.000000T0000Z-120925T2100Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1023 AM EDT TUE SEP 25 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
593 
WHUS72 KCHS 251857
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
257 PM EDT TUE SEP 25 2012

AMZ374-260000-
/O.EXT.KCHS.SC.Y.0050.000000T0000Z-120926T0000Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
257 PM EDT TUE SEP 25 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
254 
WHUS72 KCHS 252207
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
607 PM EDT TUE SEP 25 2012

AMZ374-252315-
/O.CAN.KCHS.SC.Y.0050.000000T0000Z-120926T0000Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
607 PM EDT TUE SEP 25 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Sep 23, 12:57 PM EDT, 2 hours 8 minutes earlier.

Area forecast discussion, Sep 23, 12:57 PM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1257 PM EDT SUN SEP 23 2012

.SYNOPSIS...
HIGH PRESSURE WILL EXTEND ACROSS THE REGION THIS WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
DEWPOINTS HAVE BEEN SLOWER TO FALL ALONG THE SOUTH CAROLINA
COASTAL COUNTIES AND A MODEST CUMULUS FIELD HAS DEVELOPED AS A
RESULT. INCREASED SKY COVER ACROSS THE AREAS TO PARTLY CLOUDY.
OTHERWISE FORECAST IS ON TRACK.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
NORTHERLY WINDS WILL BECOME FAIRLY LIGHT TONIGHT...WHICH SHOULD
ALLOW FOR MINIMUM TEMPERATURES TO DROP INTO THE 50S IN MOST
LOCATIONS. WOULD NOT BE SURPRISED TO SEE SOME UPPER 40S AT SOME
NORMALLY COLDER INLAND LOCALS.

COOL/DRY HIGH PRESSURE WILL BUILD INTO THE AREA FROM THE NORTH AND
WEST. A FEW SHOWERS COULD PUSH ONTO THE CENTRAL GEORGIA COAST DUE TO
THE LOW-LEVEL ONSHORE FLOW. TEMPERATURES WILL START OFF BELOW NORMAL
BEFORE PUSHING BACK ABOVE NORMAL WEDNESDAY...POSSIBLY DIPPING INTO
THE UPPER 40S INLAND MONDAY AND TUESDAY MORNINGS.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
HIGH PRESSURE ACROSS THE AREA MID WEEK WILL WEAKEN AS A BACKDOOR
COLD FRONT APPROACHES FROM THE NORTH LATE WEEK. THE FRONT WILL
LIKELY WEAKEN BEFORE IT NEARS BUT MORE MOISTURE ACROSS THE AREA WILL
INCREASE RAIN CHANCES A BIT. TEMPERATURES SHOULD BE AT OR ABOVE
NORMAL THIS PERIOD.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
VFR.

EXTENDED AVIATION OUTLOOK...NO SIGNIFICANT IMPACTS EXPECTED THROUGH
FRIDAY.

&&

.MARINE...
TODAY AND TONIGHT...IN THE WAKE OF A COLD FRONT...WINDS WILL BECOME NORTH
ACROSS MOST WATERS THIS MORNING AND ACROSS THE OFFSHORE GEORGIA
WATERS BY EARLY AFTERNOON. SEAS WILL RANGE FROM 1-2 FT WITHIN
NEARSHORE WATERS TO 2-3 FT BEYOND 20 NM TODAY AND THEN BEGIN AN
UPWARD TREND TONIGHT IN RESPONSE TO A DEVELOPING LONG FETCH OF
STRONGER NORTHEAST WINDS. WIND SPEEDS EXPECTED TO INCREASE TO 15
TO PERHAPS 20 KNOTS BY LATE TONIGHT...ESPECIALLY BEYOND 10 MILES
FROM SHORE.

MONDAY THROUGH FRIDAY...COOL HIGH PRESSURE TO THE NORTH THROUGH MID
WEEK WILL MAINTAIN A BRISK NORTHEAST FLOW INTO TUESDAY WHICH WILL
HELP PUSH SEAS INTO ADVISORY RANGE /6 FT/ BEYOND 20 NM. HIGH
PRESSURE WILL BE CLOSER MID TO LATE WEEK WHICH WILL LEAD TO LIGHTER
WINDS/LOWER SEAS.

RIP CURRENTS...COULD SEE AN ENHANCED RISK OF RIP CURRENTS
MONDAY...ESPECIALLY ALONG THE GEORGIA COAST... DUE TO BRISK
NORTHEAST WINDS AND SOME SMALL SWELLS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...RJB
LONG TERM...RJB
AVIATION...
MARINE...
Hazardous weather outlook, Sep 23, 3:53 AM EDT, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
353 AM EDT SUN SEP 23 2012

AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140-
SCZ040-042>045-047-052-241000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
353 AM EDT SUN SEP 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

GAZ117-119-139-141-SCZ048>051-241000-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
353 AM EDT SUN SEP 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

RIP CURRENTS...AN ENHANCED RISK IS POSSIBLE MONDAY...ESPECIALLY
ALONG THE GEORGIA COAST...DUE TO MODERATE NORTHEAST WINDS AND SOME
SMALL SWELLS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

Nearby

Small Craft Advisories in Georgia, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.